Birth control and bleeding after an in clinic abortion


Q: I had an in clinic abortion Friday Feb 3rd 2012. After the procedure i barely had any bleeding or cramping at all. The nurse told me to start birth control pills they gave me that sunday (the 5th) i took the first pill ( Ortho Tri cyclin 28) sunday morning and all day Sunday i had bad back pain and slight red bleeding. Today, monday the 6th I am having bad cramping and heavy period like bright red bleeding.Im sure the birth control is causing the bright heavy bleeding .Should i have started the birth control this soon and should i keep taking them?


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: A lady tried with abortion with 12 pills at week 8, and she still pregnanet with her baby 14 weeks. what is the best ...

Q: A lady pregnant of 8 weeks did an abortion (12 cyctotic pills). The result was alot of bleeding and pieces for one ti...

Q: I had unprotected sex 21 days ago and the woman is pregnant, we both agreed we want abortion. What can we do? The cou...

Q: I had a medical abortion on 6/16. The Sunday following that I started chateal as a form of birth control . For the mo...

Q: My girlfriend had two children in her late twenties. Her second child required an emergency c section. She is now 39....


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon